Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 70, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 2, 2003, 5:51 AM EDT for Clermont County, Hamilton County, Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 5:51 AM EDT (09:51 UTC)
- Expired
- Aug 2, 2003, 7:45 AM EDT
- In force
- 114 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 020952 FFWILN OHC025-061-021145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 551 AM EDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN OHIO... CLERMONT COUNTY IN OHIO... * UNTIL 745 AM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEASTERN HAMILTON AND WESTERN CLERMONT COUNTIES. WEATHER SERVICE SPOTTERS REPORT OVER AN INCH OF RAIN IN UNDER AN HOURS TIME WITH SOME LOCATIONS GETTING THIS MUCH IN A HALF HOUR. BETWEEN 5:50 AND 6:50...EXPECT AN ADDITIONAL 2 INCHES IN THIS AREA AS THE TAIL END OF THE THUNDERSTORMS MOVES THROUGH THE TRI-STATE ON ITS WAY NORTHEAST. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BATAVIA... BLUE ASH... CINCINNATI... DEER PARK... LOVELAND... MILFORD... WYOMING... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:55 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 2, 3:55 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 AM EDT SAT AUG 2 2003 AREA OF CONVECTION MOVING THROUGH CENTRAL PART OF FORECAST AREA AND ANOTHER AREA OF CONVECTION MOVING UP FROM SOUTHWEST. CONVECTION ASSOCIATED WITH TWO SHORTWAVES MOVING AROUND UPPER LOW LOCATED ACROSS THE UPPER GREAT LAKES AT THIS TIME. THESE TWO AREAS WILL MOVE THROUGH THE FORECAST AREA THIS MORNING. THE UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO DRIFT SOUTH THROUGH MONDAY AND THEN DRIFT EAST THROUGH THE GREAT LAKES REGION THROUGH TUESDAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE WEST OF THE FORECAST AREA BY 8 PM TUESDAY. LOW PRESSURE REMAINS OVER THE CENTRAL GREAT LAKES REGION THROUGH WEDNESDAY WITH SHORT WAVES ROTATING AROUND THE LOW. PROBLEM WILL BE TIMING OF ASSOCIATED PRECIPITATION. LOOKS LIKE BETTER LIFT ACROSS THE REGION TONIGHT INTO SUNDAY. LIKED GFS MODEL BETTER AND STUCK CLOSE TO MAV TEMPERATURES. NO CHANGES TO EXTENDED. UPPER LEVEL LOW WILL CONTINUE TO STICK AROUND THROUGH MUCH OF THE EXTENDED TIME FRAME. .ILN...NONE. PARKER
In the hours before
Local storm report, Aug 2, 1:46 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
146 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1243 AM COUNTYWIDE OH FLOOD
08/02/03 MERCER HIGH WATER ON SEVRAL ROADS
RLGLocal storm report, Aug 2, 2:08 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
208 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM BELLEFONTAINE OHIO WIND DAMAGE
08/02/03 LOGAN 2 TREES DOWN REPORTED BY
LAW ENFORCEMENT.
RLGLocal storm report, Aug 2, 2:42 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
242 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM GREENVILLE OH WIND DAMAGE
08/02/03 DARKE TREES DOWN
1250 AM ANSONIA OH WIND DAMAGE
08/02/03 DARKE TREES DOWN
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 63 min |
| Aug 1, 9:53 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 52 min |
| Aug 1, 10:54 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 51 min |
| Aug 1, 11:02 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 43 min |
| Aug 1, 11:34 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 41 min |
| Aug 1, 11:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 46 min |
| Aug 2, 12:28 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 32 min |
| Aug 2, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 51 min |
| Aug 2, 1:08 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 22 min |
| Aug 2, 1:18 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 57 min |
| Aug 2, 1:26 AM EDT | Severe Thunderstorm Warning | ILN | Logan | 34 min |
| Aug 2, 1:46 AM EDT | Severe Thunderstorm Warning | ILN | Union | 59 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.